MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP INTER-FERENCE SCRW; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP INTER-FERENCE SCRW; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP INTER-FERENCE SCRW
Medical Device Problem Code Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged ar-5028c-09 was received for investigation.Visual inspection identified that the threads along the returned biocomposite screw had stripped both at the distal and proximal ends.The hex was clogged with remnants of tissue, and additional pieces of tissue were identified within the threads.It was identified that the method used to prepare the bone, as well as the bone quality encountered during the procedure, were not provided.As such, a probable cause can be attributed to improper bone preparation.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery the device did not offer any hold during insertion.The thread did not grip and did clearly strip off.No part of the device broke off.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device (ar-5035tc-09).It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
BIO-COMP INTER-FERENCE SCRW
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19257716
Report Number1220246-2024-02867
Device Sequence Number14105244
Product Code MAI
UDI-Device Identifier00888867035331
UDI-Public00888867035331
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberBIO-COMP INTER-FERENCE SCRW
Device Catalogue NumberAR-5028C-09
Device Lot Number13363234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Initial Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown